MAUDE Adverse Event Report: SMITH & NEPHEW, INC. META-TAN 11.5MM X 42CM RIGHT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. META-TAN 11.5MM X 42CM RIGHT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71640742
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 01/01/1901
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, 7 months after a procedure had been performed with trigen traptan 11.5mm x 42cm right to treat a simple long bone fracture in the midshaft region of the femur, the patient reported some limited pain and the general outcome was not successful, as the fracture was not completely reduced.A revision surgery was performed to treat this adverse event.The trigen traptan 11.5mm x 42cm right was explanted and exchanged with an unspecified nail, with the subsequent union of the fracture.It is unknown how much time took to achieve the reported final outcome.This incident was noticed in a retrospective post-market clinical follow up activity (pmcf) where anonymized data summarizing outcomes were gathered; therefore, additional information is not known and it is not possible to collect it.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, this incident was noticed in a retrospective post-market clinical follow up activity (pmcf) where anonymized data summarizing outcomes were gathered; therefore, additional information is not known and it is not possible to collect it.Without adequate materials to fully evaluate the complaint, a thorough medical assessment cannot be performed.If additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A review of complaint history did not reveal additional complaints for the listed device.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to implant positioning, traumatic injury, patient anatomy, lack of ingrowth or post operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
META-TAN 11.5MM X 42CM RIGHT
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12512602
Report Number1020279-2021-07060
Device Sequence Number19602619
Product Code HSB
UDI-Device Identifier00885556341490
UDI-Public00885556341490
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K092748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71640742
Device Catalogue Number71640742
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer10/13/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;